Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762

 
 

 

Some Lie rings associated with Burnside groups


Authors: M. F. Newman and Michael Vaughan-Lee
Journal: Electron. Res. Announc. Amer. Math. Soc. 4 (1998), 1-3
MSC (1991): Primary 17-04, 17B30, 20D15
DOI: https://doi.org/10.1090/S1079-6762-98-00039-0
Published electronically: February 13, 1998
MathSciNet review: 1600472
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We describe some calculations in graded Lie rings which provide a fairly sharp upper bound for the nilpotency class and for the order of the restricted Burnside group on two generators with exponent 7.


References [Enhancements On Off] (What's this?)

  • 1. George Havas, M. F. Newman, and M. R. Vaughan-Lee, A nilpotent quotient algorithm for graded Lie rings, J. Symbolic Comput. 9 (1990), 653-664. MR 92d:20054
  • 2. M. F. Newman and E. A. O'Brien, Application of computers to questions like those of Burnside. II, Internat. J. Algebra Comput. 6 (1996), 593-605. MR 97k:20002
  • 3. Michael Vaughan-Lee, The restricted Burnside problem, London Mathematical Society Monographs, New Series, vol. 8, 2nd ed., Clarendon Press, Oxford, 1993. MR 98b:20047
  • 4. Michael Vaughan-Lee, The nilpotency class of finite groups of exponent $p$, Trans. Amer. Math. Soc. 346 (1994), 617-640. MR 95g:20021
  • 5. Michael Vaughan-Lee and E. I. Zelmanov, Upper bounds in the restricted Burnside problem, J. Algebra 162 (1993), 107-145. MR 94j:20019
  • 6. G. E. Wall, On the Lie ring of a group of prime exponent, Proc. Second Internat. Conf. Theory of Groups, Canberra, 1973, pp. 667-690, Lecture Notes in Math., vol. 372, Springer-Verlag, Berlin, Heidelberg, New York, 1974. MR 50:10098
  • 7. G. E. Wall, On the Lie ring of a group of prime exponent. II, Bull. Austral. Math. Soc. 19 (1978), 11-28. MR 80b:20052

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 17-04, 17B30, 20D15

Retrieve articles in all journals with MSC (1991): 17-04, 17B30, 20D15


Additional Information

M. F. Newman
Affiliation: Australian National University
Email: newman@maths.anu.edu.au

Michael Vaughan-Lee
Affiliation: University of Oxford
Email: vlee@maths.oxford.ac.uk

DOI: https://doi.org/10.1090/S1079-6762-98-00039-0
Received by editor(s): November 20, 1997
Published electronically: February 13, 1998
Communicated by: Efim Zelmanov
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society